My Dad was dx diabetic in July. He is 70. He takes Glyburide 5 mgs once a day at breakfast. He has had 2 episodes of hypoglycemia, one requiring an ems call. Why does this keep happening? I am making sure he eats before bed
Hypoglycemia, an extension of glyburide's pharmacologic effects, may be severe, protracted, refractory to glucose infusion, and, in some cases, may require diazoxide. It most commonly presents as coma or disturbed consciousness. Other signs of hypoglycemia include tachycardia, tremor, chest pain, weakness, and increased sweating. the mean dose of glyburide associated with hypoglycemia was 10 mg per day although there were cases with doses as low as 2.5 mg per day. The median age in these cases was 75 years. in which renal failure, advanced age, and congestive heart failure were deemed to be predisposing factors, hypoglycemia persisted for more than 60 hours .
- Glyburide Information for Consumers
- Glyburide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Glyburide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Feb 2010 • 1 answer
Posted 29 Sep 2010 • 1 answer
Posted 3 Nov 2011 • 1 answer
Posted 2 Feb 2014 • 1 answer
Posted 10 Oct 2016 • 0 answers